Alert archive / Georgia / Tornado Warnings in 2025

Tornado Warning 3, NWS Tallahassee, FL

March 16, 20254 counties in Georgia

NWS Tallahassee, FL issued this tornado warning at Mar 16, 2025, 5:04 AM EDT for 4 counties in Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2025, 5:04 AM EDT (09:04 UTC)
Expired
Mar 16, 2025, 5:30 AM EDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Baker County, GA, Dougherty County, GA, Miller County, GA, Mitchell County, GA

The radar

The Tallahassee radar (KTLH), 97 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 2:18 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

420 
WFUS52 KTAE 160904
TORTAE
GAC007-095-201-205-160930-
/O.NEW.KTAE.TO.W.0003.250316T0904Z-250316T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
504 AM EDT Sun Mar 16 2025

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Northeastern Miller County in southwestern Georgia...
  South central Dougherty County in southwestern Georgia...
  Central Mitchell County in southwestern Georgia...
  Baker County in southwestern Georgia...

* Until 530 AM EDT.

* At 504 AM EDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles east of Colquitt, moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Newton around 520 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Hawkinstown, Flint, Mimsville, Red Store Crossroads, Hoggard Mill,
Greenough, Cooktown, and Elmodel Wma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3112 8457 3125 8465 3151 8431 3131 8409
TIME...MOT...LOC 0904Z 236DEG 35KT 3122 8455 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

58-REESE
2 follow-up statements
900 
WWUS52 KTAE 160913
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
513 AM EDT Sun Mar 16 2025

GAC201-160923-
/O.CAN.KTAE.TO.W.0003.000000T0000Z-250316T0930Z/
Miller GA-
513 AM EDT Sun Mar 16 2025

...THE TORNADO WARNING FOR NORTHEASTERN MILLER COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM EDT for southwestern
Georgia.

&&

LAT...LON 3151 8431 3131 8409 3118 8448 3128 8456
TIME...MOT...LOC 0913Z 237DEG 37KT 3125 8448 

$$

GAC007-095-205-160930-
/O.CON.KTAE.TO.W.0003.000000T0000Z-250316T0930Z/
Dougherty GA-Mitchell GA-Baker GA-
513 AM EDT Sun Mar 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR SOUTH
CENTRAL DOUGHERTY...CENTRAL MITCHELL AND NORTHERN BAKER COUNTIES...

At 513 AM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southwest of Newton, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Newton around 520 AM EDT.
  Baconton around 540 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Hawkinstown, Flint, Mimsville, Red Store Crossroads, Hoggard Mill,
Greenough, and Elmodel Wma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3151 8431 3131 8409 3118 8448 3128 8456
TIME...MOT...LOC 0913Z 237DEG 37KT 3125 8448 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

58-REESE
924 
WWUS52 KTAE 160927
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
527 AM EDT Sun Mar 16 2025

GAC007-095-205-160937-
/O.EXP.KTAE.TO.W.0003.000000T0000Z-250316T0930Z/
Dougherty GA-Mitchell GA-Baker GA-
527 AM EDT Sun Mar 16 2025

...THE TORNADO WARNING FOR SOUTH CENTRAL DOUGHERTY...CENTRAL MITCHELL
AND NORTHERN BAKER COUNTIES WILL EXPIRE AT 530 AM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 AM EDT for southwestern
Georgia.

&&

LAT...LON 3151 8431 3131 8409 3118 8448 3128 8456
TIME...MOT...LOC 0927Z 236DEG 35KT 3131 8438 

$$

58-REESE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 3:45 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 16, 3:45 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
345 AM EDT Sun Mar 16 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Today and tonight)
Issued at 251 AM EDT Sun Mar 16 2025

A broken line of strong to severe thunderstorms is continuing to
work its way eastward across the area this morning. While
convection has struggled to become more organized, parameters
still remain very favorable for a potentially significant tornado
threat through the rest of the morning. A very subtle shortwave
can be seen approaching the area in mid-level water vapor, and
this feature is likely the reason for the development and
strengthening of convection over the eastern Panhandle and out
over the waters. The best overlap for favorable parameters
continues to be over the far eastern Panhandle, western Big Bend,
and northward into the tri-state area. Mesoanalysis suggests a bit
of capping in place in the very low levels, which is likely
helping keep the tornado threat at bay at present, although CIN
change over the last 3 hours has shown an erosion of this cap
further east over the Big Bend and into south GA.

All of this to say, although this event has underperformed in our
local area so far tonight, don't let your guard down as some
redevelopment and strengthening through the morning is possible
as the shortwave moves closer and the cap erodes further. Any
remaining cap would likely erode after sunrise given the boost of
daytime heating. A tornado watch is in effect for much of the Big
Bend and south GA until 10 AM ET.

A cold front will push through the area in the wake of these
storms, with northwesterly winds bringing in a cooler and drier
air mass.

&&

.SHORT TERM & LONG TERM...
(Monday through Saturday)
Issued at 251 AM EDT Sun Mar 16 2025

A cooler and drier air mass will be in place on Monday in the
wake of Sunday's cold front. This will knock high temperatures on
Monday into the 60s across the area under sunny skies. Lows are
forecast to bottom out in the upper 30s to mid 40s Monday night
with favorable radiational cooling. Starting Tuesday, onshore flow
returns and kicks off a warming and moistening trend across the
region. The next cold front is forecast to push through the area
Wednesday night into Thursday, once again knocking high
temperatures down into the mid 60s to low 70s. Scattered showers
and perhaps a couple of thunderstorms are possible with this
front, but severe weather is not expected at this time. Onshore
winds return again Friday, kicking off another warming and
moistening trend across the region.

&&

.AVIATION...
(06Z TAFS)
Issued at 127 AM EDT Sun Mar 16 2025

Very windy conditions are ongoing across the area tonight with
gusty southerly winds and a strong low level jet bringing
additional low level wind shear to the region. A broken line of
showers and strong to severe thunderstorms is currently moving
into the area from the west and will push eastward through the
rest of the morning eventually impacting all taf sites. Conditions
improve to VFR afterward although breezy northwest to west winds
will remain.

&&

.MARINE...
Issued at 251 AM EDT Sun Mar 16 2025

Strong southerly breezes will continue this morning with frequent
gale force gusts west of Apalachicola. A squall line of severe
thunderstorms will continue to pass across the waters this
morning, bringing high potential for severe winds, waterspouts,
and some hail. Behind the squall line, a cold front will cross
the waters. Behind the front, a turn to westerly to northwesterly
is expected, with breezes becoming strong from Sunday night into
Monday. Winds will decrease on Monday, and a high pressure center
will pass across the waters on Tuesday. The next cold front will
cross the waters on Wednesday night.

&&

.FIRE WEATHER...
Issued at 251 AM EDT Sun Mar 16 2025

A cold front is forecast to push across the area today
with breezy winds in its wake. This will lead to pockets
of high dispersions across the area this afternoon. While
winds decrease some on Monday, higher mixing heights will
keep dispersions on the higher side before finally lowering
on Tuesday.

&&

.HYDROLOGY...
Issued at 251 AM EDT Sun Mar 16 2025

Isolated flash flooding will remain possible this morning as
strong to severe thunderstorms push eastward across the area. The
line of storms should make steady eastward progress, limiting
duration of intense rainfall rates and therefore overall rainfall
amounts. Most places are forecast to get about 1-1.5 inches of
rain, which would generally not cause issues. However some
isolated flash flooding may occur if any storms stall or train
over the same areas.

Some very minor coastal flooding is possible along the shoreline
of Apalachee Bay this morning. Strong southerly winds in advance
of a cold front will push water onshore, particularly along the
north and northeast side of Apalachee Bay. The normal tide cycle
has been amplified this weekend due to the recent full moon, so a
lot will depend on if the peak onshore push of water can overlap
with the normal high tide. For now, we are still good holding off
on any coastal flood headlines.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   81  47  66  42 /  50   0   0   0
Panama City   74  48  67  46 /  10   0   0   0
Dothan        77  43  65  40 /   0   0   0   0
Albany        78  44  65  39 /  20   0   0   0
Valdosta      82  47  66  42 /  90   0   0   0
Cross City    76  48  66  41 /  90   0   0   0
Apalachicola  74  49  66  48 /  40   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 5 AM EDT /4 AM CDT/ early this morning for
     FLZ007>017-026-027-108-112-114-115-127.

     High Rip Current Risk through Monday evening for FLZ108-112-114-
     115.

     High Surf Advisory until 5 PM EDT /4 PM CDT/ this afternoon for
     FLZ108-112-114.

GA...Wind Advisory until 5 AM EDT early this morning for GAZ120>131-
     142>146-155>158.

AL...Wind Advisory until 4 AM CDT early this morning for ALZ065>069.

GM...Small Craft Advisory until 4 PM EDT Monday for GMZ730-755-765-
     775.

     Gale Warning until 10 AM CDT this morning for GMZ750-752-770-772.

     Small Craft Advisory from 10 AM this morning to 3 PM CDT Monday
     for GMZ750-752-770-772.

&&

NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Merrifield
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Merrifield

In the hours before

Local storm report, Mar 16, 3:24 AM EDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
324 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     Marine Tstm Wind 1 E Saint Andrews State 30.13N 85.72W
03/16/2025  M39 MPH          GMZ750             FL   Mesonet

            Mesonet station XSTA St. Andrew Bay.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:24 AM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph81 min
Mar 16, 4:26 AM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Decatur, Early, Miller, Mitchell and 1 more49 min
Mar 16, 5:11 AM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Grady, Miller, Mitchell, Seminole64 min
Mar 16, 5:48 AM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Mitchell, Worth42 min
Mar 16, 6:13 AM EDTSevere Thunderstorm WarningTAEBaker, Colquitt, Decatur, Grady, Miller, Mitchell and 3 more62 min
Mar 16, 6:15 AM EDTTornado WarningTAEColquitt, Mitchell, Worth45 min
Mar 16, 6:20 AM EDTSevere Thunderstorm WarningTAEDecatur, Grady55 min
Mar 16, 7:01 AM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Colquitt, Cook, Irwin, Tift and 2 more59 min
Mar 16, 7:09 AM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Grady, Lowndes, Thomas51 min
Mar 16, 7:53 AM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes, Thomas52 min
Mar 16, 8:16 AM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes44 min
Mar 16, 8:42 AM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes33 min

Nearby

Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.